MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-04-04-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results, method, and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
On (b)(6) 2021, a 3/4 amplatzer piccolo occluder was selected for implant in a (b)(6) day old (b)(6) kg patient with the following patent ductus arteriosus (pda) dimensions: pda minimal diameter of 2.1mm, pda length of 9mm and diameter at aortic ampulla of 3.7mm.During the procedure the device was placed intraductal, but was mis-sized too small.The device was removed and exchanged for a 4/4 amplatzer piccolo occluder.The replacement device was placed in an acceptable position with the same initial delivery system (ds), but upon releasing the device, the occluder shifted into a different position in the pda.As there were concerns of device embolization, the decision was made to remove the device with a 10mm non-abbott gooseneck snare.The device was successfully removed and a 4/2 amplatzer piccolo occluder was then attempted and successfully implanted to resolve the event.The procedure was not extended longer than is clinically significant and the patient remained hemodynamically stable throughout.The patient is stable with no adverse consequences.
 
Additional Manufacturer Narrative
An event of device embolism was reported.The investigation confirmed the device met visual and dimensional specifications when analyzed at abbott.A review of the measurements as reported from the field was performed.Per the sizing table in the instructions for use, arten600059267 rev.B, the correct size piccolo occluder for the measurements provided was 4/2mm, consistent with the successfully implanted device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined.A capa was initiated for further investigation into complaints regarding embolization and migration of piccolo occluder per internal procedures.

Brand Name
AMPLATZER PICCOLO OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key12202384
Report Number2135147-2021-00293
Device Sequence Number14509887
Product Code MAE
UDI-Device Identifier05415067031013
UDI-Public05415067031013
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number9-PDAP-04-04-L
Device Catalogue Number9-PDAP-04-04-L
Device Lot Number7211201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 DA
Patient Weight2